Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2011, 12:23 AM CDT for Benton County, Houston County, Stewart County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 12:23 AM CDT (05:23 UTC)
- Expired
- Apr 26, 2011, 1:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 12:45 AM CDT | TSTM WND DMG | Dover, TN | NUMEROUS TREES WERE BLOWN DOWN ACROSS STEWART COUNTY. AT LEAST 2 TREES FELL ON HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS54 KOHX 260523
SVROHX
TNC005-083-161-260600-
/O.NEW.KOHX.SV.W.0106.110426T0523Z-110426T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
STEWART COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 AM CDT
* AT 1223 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM NEW CONCORD TO
BIG SANDY...AND WERE MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
DOVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
BUILDING LOCATION NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM TUESDAY
MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3668 8791 3667 8787 3665 8785 3665 8769
3636 8761 3625 8807 3629 8810 3636 8810
3637 8800 3643 8805 3658 8805 3667 8808
3668 8807
TIME...MOT...LOC 0523Z 246DEG 57KT 3652 8810 3626 8793
$$
FORECASTER:132 follow-up statements
571
WWUS54 KOHX 260534
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 AM CDT TUE APR 26 2011
TNC005-083-161-260600-
/O.CON.KOHX.SV.W.0106.000000T0000Z-110426T0600Z/
HOUSTON TN-STEWART TN-BENTON TN-
1234 AM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BENTON...STEWART AND NORTHWESTERN HOUSTON COUNTIES UNTIL 100 AM
CDT...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF DOVER TO TENNESSEE RIDGE...MOVING NORTHEAST
AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3668 8791 3667 8787 3665 8785 3665 8769
3636 8761 3625 8807 3629 8810 3636 8810
3637 8800 3643 8805 3658 8805 3667 8808
3668 8807
TIME...MOT...LOC 0535Z 245DEG 57KT 3660 8788 3634 8772
$$
13329
WWUS54 KOHX 260551
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1251 AM CDT TUE APR 26 2011
TNC005-083-260600-
/O.CAN.KOHX.SV.W.0106.000000T0000Z-110426T0600Z/
HOUSTON TN-BENTON TN-
1251 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON AND
NORTHWESTERN HOUSTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3668 8791 3667 8788 3666 8787 3666 8786
3665 8785 3665 8770 3637 8763 3637 8780
3646 8781 3660 8793 3667 8808 3668 8807
TIME...MOT...LOC 0550Z 245DEG 57KT 3669 8764 3643 8748
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:40 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 25, 11:40 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1140 PM CDT MON APR 25 2011 .UPDATE...FOR 06Z TAFS. && .AVIATION...CONVECTIVE LINE WILL BE THE WEATHER MAKER TONIGHT. SPEED OF LINE INDICATES IT SHOULD AFFECT KBNA BY 07Z AND WHAT IS LEFT OF THE LINE WILL AFFECT KCSV BY 10Z. EXPECT VFR-MVFR CONDITIONS PRIOR TO THE LINE ARRIVING AND THEN MOSTLY IFR-MVFR CONDITIONS AFTER THE LINE ARRIVES. ALSO EXPECT STRONG TO SEVERE WINDS IN AND AROUND TSTMS...MAINLY FOR KBNA...MUCH LESS SO FOR KCSV. STEADY STATE SFC WINDS WILL CONTINUE OUT OF THE SOUTH AT 10-20 MPH TONIGHT AND THEN INCREASE TOMORROW MORNING TO 15-30 MPH OUT OF THE SOUTH. EXPECT IMPROVEMENT OF CIGS/VSBYS LATE TOMORROW MORNING AFTER THE LINE HAS WEAKENED. AWAITING THE NEXT INSTALLMENT OF SEVERE WEATHER FOR TUE NGT-WED. && .PREV DISCUSSION... /ISSUED 1100 PM CDT MON APR 25 2011/ MESOSCALE UPDATE... LINE OF SVR STORMS MOVG INTO W TN. LINE EXPECTED TO PUSH INTO THE TN RVR AREA SHORTLY AFTER MIDNIGHT. ATM ACR MID TN IS MORE STABLE WITH A GRADUAL WEAKENING OF LINE EXPECTED. HOWEVER SOME AREAS IN W MID TN EXPECTED TO GET STRONG TO DAMAGING WINDS NEXT 1-3 HRS. PREV DISCUSSION... /ISSUED 522 PM CDT MON APR 25 2011/ MESOSCALE UPDATE... MID TN IN A LULL BTW SYSTEMS. SMALL SYS THAT CLIPPED STEWART- MONTGOMERY CO AROUND 4 PM LIFTED N OF THE AREA WITH DRIER AIR WORKING IN BEHIND IT. LAPS DATA SHOWS HIGHER SHEAR/DESTAB WEST OF THE COUNTY WARNING AREA. CANCELLED SEVERE TSTM WATCH #203 FOR MID TN. NEXT ROUND OF STORMS DEVELOPING IN AR ATTM. SYS WL MOVE INTO MID TN AFT MIDNIGHT WITH 1-2 INCHES OF RAINFALL EXPECTED THRU TUE MORN. SLGT RISK OF SEVERE STORMS ON TRACK. PREV DISCUSSION... /ISSUED 343 PM CDT MON APR 25 2011/ SHORT TERM...THE SHOWERS AND THUNDERSTORMS THAT OCCURRED OVER WESTERN PARTS OF THE MID STATE EARLY TODAY FIZZLED OUT AS THEY MOVED EASTWARD. HOWEVER, ANOTHER CLUSTER OF STORMS DEVELOPED OVER WESTERN TENNESSEE EARLY IN THE AFTERNOON AND STARTED PUSHING INTO NORTHWESTERN COUNTIES BY 330 PM. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A LARGE PART OF THE MID STATE, THAT RUNS UNTIL 8 PM CDT, INCLUDING THE NASHVILLE METRO AREA. THESE SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS AN AREA THAT RECEIVED BETWEEN 1 AND 2 INCHES OF RAIN YESTERDAY...AND SIMILAR AMOUNTS COULD OCCUR THIS AFTERNOON. ANOTHER ROUND OF SHOWERS AND STORMS WILL PUSH ACROSS THE MID STATE LATE TONIGHT AND TUESDAY BRINGING ALONG MORE LOCALLY HEAVY RAINS. HAVE ISSUED A FLASH FLOOD WATCH FOR A PRETTY GOOD-SIZED PORTION OF NORTHERN MIDDLE TENNESSEE FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING. THIS IS THE SAME AREA THAT RECEIVED THE LOCALLY HEAVY RAINS ON SUNDAY...AND ANY ADDITIONAL HEAVY RAINFALL WILL PRODUCE INCREASED RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. EXPECT MORE THUNDERSTORMS TO ERUPT OVER WESTERN TENNESSEE TUESDAY AFTERNOON AND PUSH INTO WESTERN PARTS OF OUR FORECAST AREA BY SUNSET TOMORROW. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH TUESDAY NIGHT, WITH A SIGNIFICANT SEVERE WEATHER OUTBREAK...INCLUDING TORNADOES...STILL EXPECTED ON WEDNESDAY, AS A STRENGTHENING LOW PRESSURE AREA MOVES NORTHEASTWARD FROM NORTHERN ARKANSAS INTO EAST-CENTRAL INDIANA BY 0OZ, THU. SPC HAS PLACED MUCH OF THE MID STATE UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR WEDNESDAY. STILL LOOKS LIKE A SIGNIFICANT RAIN EVENT COMING UP OVER THE NEXT THREE DAYS, WITH RAINFALL TOTALS RANGING FROM 2 TO 3 INCHES OVER EASTERN AREAS TO BETWEEN 5 AND 7 INCHES ACROSS THE NORTHWEST. EXPECT LOCALIZED FLOODING TO BECOME LIKELY BY WEDNESDAY OVER MUCH OF THE MID STATE, AS REPEATED ROUNDS OF THUNDERSTORMS MOVE THROUGH. LONG TERM...MOSTLY DRY WEATHER IS FORECAST FOR THURSDAY AND FRIDAY, AS HIGH PRESSURE BUILDS IN ACROSS THE TENNESSEE VALLEY. ANOTHER COLD FRONT, WITH THUNDERSTORMS AND HEAVY RAIN, IS EXPECTED BY SATURDAY NIGHT AND SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR TNZ011-032>034-065-066-078>080. FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TNZ005>010- 022>031-056>064-075-077-093>095. && 18
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON APR 25 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-261000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON APR 25 2011 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT FOR LOCATIONS GENERALLY ALONG AND WEST OF A WAYNESBORO TO SPRINGFIELD LINE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE MID STATE THROUGH TUESDAY NIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL. A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF THE MID STATE ON WEDNESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL. FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAINFALL. RAINFALL AMOUNTS WILL RANGE FROM TWO TO FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:46 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, Dickson, Houston and 7 more | 45 hr |
| Apr 25, 11:54 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Perry | 51 min |
| Apr 26, 12:38 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 37 min |
| Apr 26, 12:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 32 min |
| Apr 26, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Montgomery and 3 more | 35 min |
| Apr 26, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne and 1 more | 31 min |
| Apr 26, 1:39 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 3 more | 36 min |
| Apr 26, 2:11 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 34 min |
| Apr 26, 2:15 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury, Rutherford, Williamson | 34 min |
| Apr 26, 10:52 AM CDT | River Flood Watch | OHX | Perry | 51 hr |
| Apr 26, 10:52 AM CDT | River Flood Watch | OHX | Lawrence | 51 hr |
| Apr 26, 10:52 AM CDT | River Flood Watch | OHX | Hickman | 51 hr |
| Apr 26, 6:24 PM CDT | Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.